Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 1, NWS Corpus Christi, TX

January 23, 201411 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 23, 2014, 4:42 PM CST for 11 counties in Texas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 4:42 PM CST (22:42 UTC)
Expired
Jan 24, 2014, 3:00 AM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WWUS74 KCRP 232242 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 PM CST THU JAN 23 2014

...STRONG WINDS WILL BRING FREEZING TEMPERATURES TO PORTIONS OF
SOUTH TEXAS TONIGHT...

.A STRONG COLD FRONT MOVING ACROSS SOUTH TEXAS WILL BRING STRONG
WINDS AND MUCH COLDER AIR TO THE REGION. ALONG WITH THE CONCERN
FOR WINTRY PRECIPITATION AND POTENTIALLY DANGEROUS WIND
CHILLS...FREEZING TEMPERATURES WILL OCCUR. OVER INLAND PORTIONS OF
SOUTH TEXAS FRIDAY MORNING FOR 2 OR MORE HOURS. THIS FREEZE
WARNING IS GENERALLY FOR LOCATIONS NEAR AND NORTH OF A WOODSBORO
TO SKIDMORE TO ALICE TO FREER TO ENCINAL LINE...WHERE FREEZING
TEMPERATURES ARE EXPECTED FOR AT LEAST TWO HOURS.

TXZ231>234-241-246-240600-
/O.NEW.KCRP.WI.Y.0001.140123T2242Z-140124T0600Z/
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...REFUGIO...WOODSBORO
442 PM CST THU JAN 23 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...WIND ADVISORY THROUGH MIDNIGHT TONIGHT. STRONGEST WINDS
  PEAKING AROUND MID EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE
  TONIGHT WITH ISOLATED LOCATIONS BRIEFLY REACHING THE UPPER 20S.

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION
  FROM THE COLD. WINDS MAY MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

TXZ247-240600-
/O.NEW.KCRP.WI.Y.0001.140123T2242Z-140124T0900Z/
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
CALHOUN-
INCLUDING THE CITY OF...PORT LAVACA
442 PM CST THU JAN 23 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY FOR CALHOUN COUNTY...WHICH IS IN EFFECT UNTIL 3 AM CST
FRIDAY.

* TIMING...WIND ADVISORY THROUGH 3 AM TONIGHT.

* WINDS...NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE
  TONIGHT.

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION
  FROM THE COLD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

TXZ229-230-240-240600-
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
LA SALLE-MCMULLEN-DUVAL-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...FREER...BENAVIDES...SAN DIEGO
442 PM CST THU JAN 23 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE
  TONIGHT. ISOLATED LOCATIONS MAY BRIEFLY REACH THE UPPER 20S.

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION
  FROM THE COLD..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

TXZ242>245-240600-
/O.NEW.KCRP.WI.Y.0001.140123T2242Z-140124T0900Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
442 PM CST THU JAN 23 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN AND MIDDLE COASTAL BEND...WHICH IS IN
EFFECT UNTIL 3 AM CST FRIDAY.

* TIMING...THROUGH 3 AM TONIGHT. STRONGEST WINDS PEAKING AROUND
  MID EVENING.

* WINDS...NORTH TO NORTHEAST SUSTAINED 25 TO 35 MPH WITH A FEW
  GUSTS TO NEAR 50 MPH. 

* IMPACTS...WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

HART
2 follow-up statements
981 
WWUS74 KCRP 240340
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 PM CST THU JAN 23 2014

...STRONG WINDS CONTINUE AND WILL BRING FREEZING TEMPERATURES TO
PORTIONS OF SOUTH TEXAS TONIGHT...

.A STRONG COLD FRONT HAS BROUGHT STRONG WINDS AND MUCH COLDER
TEMPERATURES TO THE REGION. ALONG WITH THE CONCERN FOR WINTRY
PRECIPITATION AND POTENTIALLY DANGEROUS WIND CHILLS...FREEZING
TEMPERATURES WILL OCCUR OVER INLAND PORTIONS OF SOUTH TEXAS LATE
TONIGHT AND INTO FRIDAY MORNING.

TXZ239-241100-
/O.EXA.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
WEBB-
INCLUDING THE CITY OF...LAREDO
940 PM CST THU JAN 23 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING FOR NORTHERN AND EASTERN WEBB COUNTY...WHICH IS IN
EFFECT FROM 3 AM TO 10 AM CST FRIDAY.

* TIMING...WIND ADVISORY THROUGH MIDNIGHT TONIGHT. STRONGEST 
  WINDS PEAKING AROUND MID EVENING. 

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE
  TONIGHT INTO FRIDAY MORNING.

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE 
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION 
  FROM THE COLD. WINDS MAY MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

TXZ231>234-241-246-241100-
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
/O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0600Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...REFUGIO...WOODSBORO
940 PM CST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...

* TIMING...WIND ADVISORY THROUGH MIDNIGHT TONIGHT. STRONGEST 
  WINDS PEAKING AROUND MID EVENING. 

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE
  TONIGHT INTO FRIDAY MORNING WITH ISOLATED LOCATIONS BRIEFLY
  REACHING THE UPPER 20S.

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE 
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION 
  FROM THE COLD. WINDS MAY MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

TXZ247-241100-
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
/O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0900Z/
CALHOUN-
INCLUDING THE CITY OF...PORT LAVACA
940 PM CST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...

* TIMING...WIND ADVISORY THROUGH 3 AM TONIGHT.

* WINDS...NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE 
  TONIGHT INTO FRIDAY MORNING. 

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE 
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION 
  FROM THE COLD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

TXZ229-230-240-241100-
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
LA SALLE-MCMULLEN-DUVAL-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...FREER...BENAVIDES...SAN DIEGO
940 PM CST THU JAN 23 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE
  TONIGHT INTO FRIDAY MORNING. ISOLATED LOCATIONS MAY BRIEFLY
  REACH THE UPPER 20S.

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE 
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION 
  FROM THE COLD.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

TXZ242>245-240900-
/O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0900Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
940 PM CST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* TIMING...THROUGH 3 AM TONIGHT. STRONGEST WINDS PEAKING AROUND 
  MID EVENING. 

* WINDS...NORTH TO NORTHEAST SUSTAINED 25 TO 35 MPH WITH A FEW 
  GUSTS TO NEAR 50 MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

HART
563 
WWUS74 KCRP 240554
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1154 PM CST THU JAN 23 2014

...STRONG WINDS CONTINUE AND WILL BRING FREEZING TEMPERATURES TO
PORTIONS OF SOUTH TEXAS TONIGHT...

.A STRONG COLD FRONT HAS BROUGHT STRONG WINDS AND MUCH COLDER
TEMPERATURES TO THE REGION. ALONG WITH THE CONCERN FOR WINTRY
PRECIPITATION AND POTENTIALLY DANGEROUS WIND CHILLS...FREEZING
TEMPERATURES WILL OCCUR OVER INLAND PORTIONS OF SOUTH TEXAS LATE
TONIGHT AND INTO FRIDAY MORNING.

TXZ231>234-241-246-241400-
/O.EXP.KCRP.WI.Y.0001.000000T0000Z-140124T0600Z/
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...REFUGIO...WOODSBORO
1154 PM CST THU JAN 23 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE  
TONIGHT INTO FRIDAY MORNING WITH ISOLATED LOCATIONS BRIEFLY  
REACHING THE UPPER 20S.

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE 
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION 
  FROM THE COLD. WINDS MAY MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ247-241400-
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
/O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0900Z/
CALHOUN-
INCLUDING THE CITY OF...PORT LAVACA
1154 PM CST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...

* TIMING...WIND ADVISORY THROUGH 3 AM TONIGHT.

* WINDS...NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE 
  TONIGHT INTO FRIDAY MORNING. 

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE 
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION 
  FROM THE COLD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

TXZ229-230-239-240-241400-
/O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...LAREDO...FREER...BENAVIDES...SAN DIEGO
1154 PM CST THU JAN 23 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...

* TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE 
  TONIGHT INTO FRIDAY MORNING. ISOLATED LOCATIONS MAY BRIEFLY 
  REACH THE UPPER 20S. 

* IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE 
  PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION 
  FROM THE COLD.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

TXZ242>245-240900-
/O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0900Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
1154 PM CST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* TIMING...THROUGH 3 AM TONIGHT. STRONGEST WINDS PEAKING AROUND 
  MID EVENING. 

* WINDS...NORTH TO NORTHEAST SUSTAINED 25 TO 35 MPH WITH A FEW
  GUSTS TO NEAR 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:53 PM CST, 49 minutes earlier.

Area forecast discussion, Jan 23, 3:53 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 PM CST THU JAN 23 2014

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...COLD FRONT
POSITIONED FROM PORT ARANSAS...TO CORPUS CHRISTI TO ALICE AND
WESTWARD AS OF 4PM. TEMPERATURES DROPPING INTO THE 50S AND UPPER
40S SO FAR. ALL AREAS SHOULD DROP INTO THE 40S BY EARLY
EVENING...THEN INTO THE 30S BEFORE MIDNIGHT. LIGHT RAIN ONGOING
ACROSS MOST OF AREA AT THIS TIME...WILL CONTINUE THROUGH THE NEXT
18-24 HOURS. THINKING HAS NOT CHANGED MUCH IN ANTICIPATION OF
FROZEN PRECIPITATION. A BIT MORE CONFIDENCE IN THE SLEET POTENTIAL
WITH LATEST SOUNDINGS. LRD SOUNDING SHOWING AS MUCH AS 1200M SUB
FREEZING LAYER BENEATH THE WARM AIR WHICH SHOULD BE SUFFICIENT TO
CONVERT MUCH OF THE LIQUID INTO SLEET. COLD LAYER A BIT MORE
SHALLOW FARTHER EAST...ESPECIALLY SOUTHEAST ZONES. WHERE SHALLOWER
COLD LAYER EXISTS AND SURFACE TEMP CAN DROP BELOW FREEZING...WILL
SEE BETTER CHANCE FOR ZR. THIS IS MOST NOTABLE IN
VICTORIA/REFUGIO/GOLIAD AREA. CENTRAL PORTIONS OF CWA ARE MORE
COMPLICATED AND HINGE ON BOTH THE DEPTH OF THE FREEZING LAYER AND
WHETHER THE SURFACE TEMPERATURE CAN GET TO FREEZING. MUCH OF THE
AREA IS WITHIN A DEGREE ONE SIDE OR THE OTHER OF THE FREEZING
MARK...MAKING A DISTINCTION BETWEEN A FORECAST OF RAIN OR FREEZING
RAIN VERY DIFFICULT...ALONG WITH THE POTENTIAL FOR SLEET.

ONSET OF FREEZING PRECIP IS STILL EXPECTED AROUND 7-10Z ACROSS THE
AREA AS THE LAYER COOLS. ENDING TIME OF FROZEN PRECIP IS
QUESTIONABLE AS TEMPERATURES WILL NOT RECOVER MUCH DURING THE DAY ON
FRIDAY. THINK PRECIP SHOULD MAINLY END IN FAR WEST ZONES BY
NOON...BUT IN EASTERN ZONES STILL HAVE SLIGHT CHANCE TO CHANCE...AND
COULD STILL BE SOME SLEEP N OF I 37 INTO THE EARLY AFTERNOON.  ALL
PRECIP SHOULD COME TO AN END FOR INLAND AREAS BY 00Z. COASTAL
LOCATIONS BY 06Z.

ANOTHER BIG STORY IS WINDS TONIGHT. EXPECT STRONG WINDS DO DEVELOP
IN THE WAKE OF THE FRONT. SO FAR SEEING GUSTS 30-35 MPH IN NORTHERN
ZONES. WE WILL BORDER ON WIND ADVISORY CRITERIA FOR A FEW HOURS
EARLY TONIGHT...MAINLY IN COASTAL COUNTIES. WINDS REMAIN GUSTY
OVERNIGHT RESULTING IN WIND CHILLS FROM THE UPPER TEENS INTO THE MID
20S. WINDS WILL GRADUALLY RELAX DURING THE DAY ON FRIDAY AS THE
PRESSURE GRADIENT WEAKENS. TEMPERATURES REMAIN VERY COLD...WITH
HIGHS EXPECTED ONLY IN THE MID TO UPPER 30S.

FRIDAY NIGHT SHOULD BE COOL AND QUIET WITH MIN TEMPS BACK INTO THE
LOWER TO MID 30S.

&&

LONG TERM (SATURDAY THROUGH THURSDAY)...THE GFS/ECMWF DETERMINISTIC
PROG AN UPPER DISTURBANCE TO MOVE ACRS THE NRN PLAINS/MIDWEST
SUNDAY/SUNDAY NIGHT AND CONTRIBUTE TO A FROPA OVER THE CWA/MSA
MONDAY. OWING TO LIMITED MSTR (GFS PWAT VALUES/MOISTURE PROFILE)...
NO SIGNIFICANT PCPN EXPECTED ALONG THE FRONT. SCA CONDITIONS LIKELY
OVER THE COASTAL WATERS AFTER FROPA. THE DETERMINISTIC GFS/ECMWF
PROG ANOTHER DISTURBANCE TO DEVELOP ACRS THE ROCKIES MONDAY THEN
ACRS THE SRN PLAINS TUESDAY. THIS SECOND SYSTEM IS EXPECTED TO
MAINTAIN SCA CONDITIONS OVER THE WATERS TUESDAY. THE ECMWF/GFS PROG
THE UPPER PATTERN TO TRANSITION TO QUASI-ZONAL NEAR THE END OF THE
PERIOD (GFS ENSEMBLE MEAN ADDS CREDENCE.) CONCUR WITH THE INCREASING
ISENTROPIC LIFT SCENARIO FOR WEDNESDAY/THURSDAY (GFS DETERMINISTIC
300K ISENTROPIC LEVEL) WITH LOW CONDENSATION PRESSURE DEFICITS BY
THURSDAY FOR THE ERN CWA/MSA. WL FCST A SLIGHT CHANCE FOR PCPN OVER
THE EXTREME ERN CWA/MSA FOR THURSDAY.

&&

.MARINE...COLD FRONT PUSHING INTO NORTHERN COASTAL WATERS AT THIS
TIME AND WILL PROGRESS SOUTHWARD THROUGH ABOUT 6PM. GALES EXPECTED
TO DEVELOP AND LAST THROUGH LATE TONIGHT. HAZARDOUS SEAS WILL ALSO
DEVELOP OVERNIGHT. CONDITIONS GRADUALLY IMPROVE ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    34  38  36  58  47  /  70  50  20  10  10
VICTORIA          29  35  35  56  43  /  80  40  10  10  10
LAREDO            33  42  34  62  46  /  50  20  10  10  10
ALICE             32  38  35  58  45  /  60  40  10  10  10
ROCKPORT          33  38  36  58  50  /  70  60  20  10  10
COTULLA           30  41  33  58  42  /  50  20  10  10  10
KINGSVILLE        34  38  34  59  46  /  60  50  10  10  10
NAVY CORPUS       37  41  37  59  51  /  70  60  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 3 AM TO 10 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...LA
     SALLE...LIVE OAK...MCMULLEN...REFUGIO...VICTORIA.

     WINTER WEATHER ADVISORY FROM 2 AM TO NOON CST FRIDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...JIM
     WELLS...LA SALLE...LIVE OAK...MCMULLEN...SAN PATRICIO...
     WEBB.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY FOR
     THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

     WINTER STORM WARNING FROM 2 AM TO NOON CST FRIDAY FOR THE
     FOLLOWING ZONES: GOLIAD...REFUGIO...VICTORIA.

GM...SMALL CRAFT ADVISORY FROM 7 AM TO 6 PM CST FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING UNTIL 7 AM CST FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.

&&

PZ/83...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Jan 23, 3:57 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 PM CST THU JAN 23 2014

TXZ229>234-239>247-242200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
357 PM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY.

A WINTER STORM WARNING FOR ICE AND SLEET IS IN EFFECT FROM 2 AM TO NOON
CST FRIDAY FOR GOLIAD...VICTORIA AND REFUGIO COUNTIES.

A WINTER WEATHER ADVISORY FOR ICE AND SLEET IS IN EFFECT FROM 2 AM
TO NOON CST FRIDAY FOR THE COUNTIES OF BEE...CALHOUN...LA
SALLE...MCMULLEN... LIVE OAK...WEBB...DUVAL...JIM WELLS...SAN
PATRICIO AND ARANSAS.

A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY FOR ALL OF SOUTH TEXAS...WITH WIND CHILLS FROM THE
UPPER TEENS TO THE MID 20S.

A FREEZE WARNING IS IN EFFECT FOR LOCATIONS NEAR AND NORTH OF A
WOODSBORO TO SKIDMORE TO ALICE TO FREER TO ENCINAL LINE... WHERE
FREEZING TEMPERATURES ARE EXPECTED FOR AT LEAST TWO HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BREEZY AND COLD CONDITIONS TUESDAY MORNING BEHIND A COLD FRONT MAY
BRIEFLY CAUSE WIND CHILLS OVER THE NORTHERN EDGE OF SOUTH TEXAS TO
FALL BELOW 25 DEGREES...POSSIBLY NECESSITATING A WIND CHILL ADVISORY FOR
A COUPLE HOURS BEFORE DAWN. ADDITIONALLY...FREEZING TEMPERATURES
ARE LIKELY OVER THE SAME AREA TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-242200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
357 PM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CST
FRIDAY FRIDAY FOR THE GULF OF MEXICO OUT TO 60 NM OFFSHORE.

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7
AM CST FRIDAY FOR THE BAYS AND WATERWAYS BAFFIN BAY TO PORT
O'CONNOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 6 PM CST FRIDAY.
SMALL CRAFT ADVISORIES ARE EXPECTED TO EXPIRE EARLY SATURDAY MORNING
AS POST FRONTAL WINDS SUBSIDE. A COLD FRONT IS EXPECTED TO BLOW THROUGH
MONDAY WITHIN A FEW HOURS OF NOON...BRINGING WINDS AND WAVES OVER
THE COASTAL WATERS TO SMALL CRAFT ADVISORY LEVELS AND POSSIBLY GALE
WARNING LEVELS MONDAY EVENING THROUGH MUCH OF TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 8:50 PM CSTWinter Storm WatchCRPBee, Calhoun, Goliad, Refugio, Victoria8 hr
Jan 22, 8:50 PM CSTWinter Weather AdvisoryCRPAransas, Bee, Calhoun, Duval, Jim Wells, Kleberg and 7 more39 hr
Jan 22, 9:06 PM CSTGale WarningCRP30 hr
Jan 22, 9:06 PM CSTSmall Craft AdvisoryCRP51 hr
Jan 23, 4:00 AM CSTFreeze WarningCRPBee, Calhoun, Duval, Goliad, Jim Wells, La Salle and 7 more32 hr
Jan 23, 4:30 AM CSTWind Chill AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more32 hr
Jan 23, 4:30 AM CSTWinter Storm WarningCRPGoliad, Refugio, Victoria32 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.